Alert archive / New Jersey / Special Marine Warnings in 2005

Special Marine Warning 71, NWS Philadelphia/Mount Holly

July 9, 2005

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 9, 2005, 4:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2005, 4:21 PM EDT (20:21 UTC)
Expired
Jul 9, 2005, 5:15 PM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:45 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 9, 3:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT SAT JUL 9 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY)...

SFC ANALYSIS SHOWS LOW PRES SYS, RMNTS OF CINDY, LOCATED TO THE E OF
KBOS. MVMT HAS BEEN VERY SLOW TO THE NE, AS STORM WAS MVG OFF
WILDWOOD NJ YSTDY AFTN. WEAK HIGH PRES SYS LOCATED IN SRN GREAT
LAKES WILL MOVE SLOWLY TO THE E. HURRICANE DENNIS IS LOCATED W OF
THE FL KEYS AFT PROGRESSING ACROSS WRN CUBA OVNGT. SOME REGENERATION
OF THIS DANGEROUS HURRICANE IS XPCTD.

UPPER LVL LOW PRES SYS MOVG E THRU NY STATE IS SPINNING AN AXIS OF
INSTABILITY TOWARD, THEN THRU, THE FA. TSTMS HAVE FIRED UP AND ARE
NOW MOVG THRU NW FA. TSTMS AREAS ARE SCTD, BUT ANY STORM CLD PRODUCE
FREQ LTNG, SMALL HAIL AND GUSTY WINDS. TSTMS I8N N CNTRL PA HAVE
PRODUCED A WND GUST TO 27 KT AT KIPT. HAVE KEPT A 30 PCT CHC TSTM
FOR THE EVE SINCE UPPER LVL DYNAMICS GIVE GOOD SUPPORT TO THESE SCTD
AREAS. NOT MUCH IN THE WAY OF WX XPCTD AFT THIS EVE. TUE BEGINS WX
AGAIN WITH A SLT CHC TSTMS.

A GENERAL NORTHWEST TO WEST FLOW SHOULD BECOME ESTABLISHED OVER OUR
REGION FOR TMRW AND MONDAY AS A COMPLEX LOW SETS UP SHOP OVER
ERN CANADA. WHILE THE HUMIDITY IS NOT EXPECTED TO INCREASE MUCH,
TEMPS SHOULD BECOME RATHER WARM FOR BOTH DAYS UNDER A MOSTLY SUNNY
SKY. MON MAY TURN OUT TO BE THE HOT DAY OF THE UPCOMING WEEK.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
COMPLICATED UPPER LVL SYS EST ITSELF OVR THE MARITIME PROVINCES, AS
REMNANTS OF DENNIS WANDERS EARLY IN PERIOD OVR SRN STATES. SEE
HURRICANE CNTR BULLETINS FOR LATEST FCST TRACK AND PARTICULARS ON
DENNIS. GUIDANCE SUGGESTS MOST OF THIS PERIOD WILL HAVE THE TYPICAL
SUMMERTIME CHC OF TSTMS.

&&

.AVIATION...
12Z MODELS RUNS HAVING DIFFICULTY AGREEING ON THE EXTENT OF PRECIP
ACROSS OUR AREA IN THE SHORT TERM. THE REALITY OF THE SITUATION
SEEMS TO LIE SOMEWHERE BETWEEN THE DRY NAM AND THE WIDESPREAD
SHOWERS INDICATED BY THE GFS. THE ACTIVITY IS SHOWING THE TREND
SPELLED OUT BY PREVIOUS FCSTS WITH MOST OF THE ACTIVITY IN NE PA AND
NRN NJ. I HAVE TRIED TO TIME ACTIVITY FOR TAFS (KABE AND KRDG ONLY)
FOR THE FIRST 6 HOURS USING MAINLY SATELLITE AND RADAR TRENDS. AFTER
THAT VFR CONDITIONS EXPECTED AT THE TAF SITES WITH ONLY SOME LIGHT
FOG LATER LATE TONIGHT. SUNDAY SHOULD HAVE A MORE STABLE ATMOSPHERE
WITH A FAIRLY LIGHT NW FLOW.

&&

.MARINE...
ALL THE ACTION ON THE WATERS SHOULD BE THIS EVENING AS A AREA OF
THUNDERSTORMS WILL CROSS THE NORTHERN COASTAL WATERS IN THE 20Z TO
22Z TIME FRAME...THEN ANOTHER ROUND MAY MOVE IN LATER THIS EVENING
FOR AREAS FURTHER SOUTH. I HAVE SOME DOUBTS THAT THE THUNDERSTORMS
MAY MAKE IT AS FAR SOUTH AS DE BAY...SO I MAY TONE DOWN THE WORDING
A BIT THERE. AFTER TONIGHT WINDS WILL SHIFT BACK TO THE W OR NW BY
MORNING OVER THE WATERS AND SPEEDS WILL DIMINISH. FAIR WEATHER
EXPECTED SUN AND MON THEN SCT AFTERNOON AND EVENING SHOWERS AND
TSTMS TUE THRU THU.

&&

.ON THIS DATE IN WEATHER HISTORY...

IN 1975, AFTERNOON THUNDERSTORMS OVER EASTERN PENNSYLVANIA CAUSED
CONSIDERABLE LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. LIGHTNING
STRUCK AND KILLED A 14 YEAR OLD BOY IN DREXEL HILL, DELAWARE COUNTY,
AND INJURED 4 OF HIS COMPANIONS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SHORT TERM/LONG TERM...WOODWORTH
AVIATION/MARINE...OHARA
Hazardous weather outlook, Jul 9, 5:30 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 AM EDT SAT JUL 9 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-101100-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
530 AM EDT SAT JUL 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW
JERSEY (EXCLUDING THE FIVE NORTHEASTERN COUNTIES).

.DAY ONE...

FOR THE BEACHES OF NEW JERSEY THERE IS A MODERATE RIP CURRENT RISK.
PLEASE REFER TO THE SURF ZONE FORECAST, PHLSRFPHI (FZUS51 KPHI), FOR
THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jul 9, 2:38 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT SAT JUL 9 2005

NJZ008>010-012-015-PAZ069-092000-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
INCLUDING THE CITIES OF...NEW BRUNSWICK...PERTH AMBOY AND TRENTON
238 PM EDT SAT JUL 9 2005

AN AREA OF THUNDERSTORMS FROM NEAR PHILLIPSBURG IN WEST CENTRAL NEW
JERSEY TO NORTH OF MORRISTOWN IN NORTH CENTRAL NEW JERSEY WILL MOVE
SOUTHEAST INTO CENTRAL NEW JERSEY BETWEEN 240 PM AND 400 PM EDT.
STORMS ALSO MAY MOVE DOWN BUCKS COUNTY NEAR THE DELAWARE RIVER. THE
STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH, SMALL
HAIL, DANGEROUS CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS IN
EXCESS OF AN INCH, AND THEY COULD STRENGTHEN FURTHER. PEOPLE IN THE
PATH OF THE STORMS SHOULD MOVE INDOORS.

MPD
Special weather statement, Jul 9, 3:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT SAT JUL 9 2005

PAZ054-055-092100-
CARBON PA-MONROE PA-
334 PM EDT SAT JUL 9 2005

STRONG THUNDERSTORMS WITH WIND GUSTS TO 45 MPH, MARBLE SIZED HAIL,
DANGEROUS CLOUD TO GROUND LIGHTNING AND DOWNPOURS RESULTING IN
RAINFALL AMOUNTS GREATER THAN ONE-HALF INCH WILL MOVE ACROSS NORTHERN
CARBON COUNTY AND INTO MONROE COUNTY IN THE SOUTHERN POCONOS BETWEEN
330 PM AND 430 PM EDT. THESE STORMS HAVE THE POTENTIAL TO BECOME
SEVERE. PEOPLE IN THE PATH OF THE STORMS SHOULD MOVE INDOORS.

MPD
Special weather statement, Jul 9, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SAT JUL 9 2005

NJZ012>014-020-026-092100-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...NEW BRUNSWICK AND PERTH AMBOY
348 PM EDT SAT JUL 9 2005

THUNDERSTORMS WITH WIND GUSTS TO AROUND 35 MPH, DANGEROUS CLOUD TO
GROUND LIGHTNING, SMALL HAIL AND DOWNPOURS RESULTING IN RAINFALL
AMOUNTS IN EXCESS OF ONE-HALF INCH WERE FROM NEAR SANDY HOOK IN
NORTHEAST MONMOUTH COUNTY TO EAST OF PRINCETON IN SOUTHERN MIDDLESEX
COUNTY AT 345 PM EDT. THE STORMS WILL MOVE ACROSS PORTIONS OF
MONMOUTH COUNTY AND INTO OCEAN COUNTY IN EAST CENTRAL NEW JERSEY
THROUGH 500 PM. PEOPLE IN THE PATH OF THESE STORMS SHOULD MOVE
INDOORS.

MPD

Nearby

Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.